Page 1 of 1

MY Journey after surgery

PostPosted: Tue Jul 28, 2009 11:59 am
by mgleasman04
It is one week after me total thyroidectomy and I have to say I am feeling great. I traveled to NYC to Cornell Hospital from Syracuse, NY. The experience was wonderful. The worst was just waking up after being under anesthesia. I did vomit 3 times and was a bit uncomfortable. I was taking on the phone within 2 hours! My voice is 100% and was within a day or 2. The next morning I ate a regular breakfast and only took tylenol for the pain. I was discharged after 24 hours roughly. We stayed another night in NYC just to be sure everything was ok, especially the calcium levels. I started on 2 grains of Nature-Thyoid, the dessicated thyroid medication, all natural version of synthroid. I have to say, within a day of being on the medication, my dry skin immediately cleared up. I had this awful patch of excema behind my neck and it is almost better. This is after years of flare-ups and itching! This morning I feel really great. I think being on the medication was making me feel a bit out of it with this very subtle buzzing throughout my body. I am a little tired at times throughout the day, but it is not awful. Overall, this has been a very positive experience. I thought it would be a lot worse. My only complaint is that my hair is coming out a little and wasn't sure if this was because of the medication. Will it get worse or better? I was worried about weight gain and so far I think I have lost a few pounds, but it has only been a week. Would love to hear people's comments about hair loss and weight gain.
-Michaeline

Re: MY Journey after surgery

PostPosted: Thu Jul 30, 2009 3:38 am
by Edward
I'm so happy your thyroid cancer journey has not been complicated. You were blessed.

About the hair, my wife has commented a few times about my hair thinning in the center. It’s hard to know if it’s because of my thyroid treatment or just because I’m a male balding :cry: I didn’t have any weight gain :)

Re: MY Journey after surgery

PostPosted: Fri Jul 31, 2009 2:42 am
by Rose
I had some hair thinning and mild weight gain. It happened over a few years after my surgery.

Re: MY Journey after surgery

PostPosted: Thu Aug 06, 2009 12:47 am
by BenH
I also noticed some hair thinning. Like edward maybe it's just me aging....not sure but I hope rogaine will work ;)